| Catalog Number |
3549215 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
01/01/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation of tissue expander.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a female patient underwent breast surgery with a mentor cpx 4 breast tissue expander with suture tabs 650cc device that deflated after implantation.It was reported that the tissue expander deflated due to a leak.As a result, the patient underwent explantation and replacement with an unspecified device on (b)(6) 2019.The explanted tissue expander was examined and found to be leaking from near the suture tab on anterior left side of the device.
Additional Manufacturer Narrative
On (b)(6) 2019, a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.On (b)(6) 2019, mentor received additional information about the event.It was initially reported that the implantation date is (b)(6) 2019.New information states that the implantation date is (b)(6) 2019.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 09/20/2019, mentor completed the investigation on the suspect medical device.The physical device was not received.Mentor completed its investigation based off a photo and a video received.Device evaluation summary: according to the information received, it was reported one expander had deflated due to a leak and replacement surgery has been scheduled.Photo and video were received for investigation.According to the picture provided, it was noticed that the device is half filled with solution without anomalies.The video suggested that the device had a leakage of solution from a suture tab.However, this did provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process, complaint trends for mentor devices will continue to be monitored by quality assurance.We value your assistance in providing us an opportunity to evaluate the reported event as all information reported to our company is critical to our continuous improvement efforts.Manufacturer¿s reference number: (b)(4).